MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MN60AC
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes Eye Injury (1845); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.Additional information has been requested.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported upon implanting an intraocular lens (iol), the haptic twisted towards the endothelium.The lens was removed through an enlarged incision and a backup lens was implanted.Additional information was requested.
 
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution is dried on the lens.Both haptics are broken in the gusset area.One haptic is bent in the gusset area.Scratches are observed on the optic.All product and batch history records are quality reviewed prior to product release.The file indicates the use of a non-qualified cartridge.The root cause is most likely related a failure to follow the dfu.The account used an unqualified lens/cartridge combination.The use of non-qualified combinations may result in delivery issues and/or damage.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was requested and received reporting there was a suture used during the enlarged incision.The patient experienced induced astigmatism and postoperative bullous corneal edema.

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11568740
Report Number1119421-2021-00642
Device Sequence Number17231423
Product Code HQL
UDI-Device Identifier00380655095232
UDI-Public00380655095232
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberMN60AC
Device Catalogue NumberMN60AC.260
Device Lot Number12591861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2021
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer04/02/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date04/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH IOL CARTRIDGE D; MONARCH IOL INJECTOR; PROVISC
Outcome Attributed to Adverse Event Required Intervention;